MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (18G) (10CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (18G) (10CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer that customer placed a midline in a patient using an ast powerglide.Upon the catheter launching from the needle customer noticed immediately that the needle safety did not deploy.Therefore, customer had an unprotected and exposed needle after performing the procedure.Customer placed the unit in an empty sharps container immediately following the procedure.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The device has not been received by the manufacturer for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of this information, the following was concluded: the complaint of the safety mechanism did not engage is confirmed and was determined to be manufacturing related.One 18 ga powerglide pro was returned for evaluation.An initial visual observation showed use residues throughout the returned powerglide pro device.The catheter was observed to be missing from the device.The guidewire was observed to be completely advanced.While the catheter had been advanced, the safety mechanism remained at the base of the needle, leaving the needle tip exposed.A functional test of disassembling the powerglide pro to view the needle safety mechanism revealed slight resistance when attempting to slide the safety down the needle shaft.The safety advanced and the needle shaft was subsequently observed under the microscope.A microscopic observation revealed excessive adhesive along the needle shaft where the needle safety mechanism sits before use of the device.A uv light revealed excessive adhesive along the needle shaft.Because excessive adhesive was found along the needle shaft, the complaint of the needle safety did not advance is confirmed and was determined to be related to manufacturing due to misapplied adhesive.This complaint will be recorded for future trending and monitoring purposes.The investigation was forwarded to the manufacturing facility for further evaluation, and bd is working closely with the manufacturing facility to prevent recurrence of the reported event.
 
Event or Problem Description

Brand Name
POWERGLIDE PRO MIDLINE CATHETER (18G) (10CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17769542
Report Number3006260740-2023-04169
Device Sequence Number7165690
Product Code FOZ
UDI-Device Identifier00801741142703
UDI-Public(01)00801741142703
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberN/A
Device Catalogue NumberF118101T
Device Lot NumberREGZ1823
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer02/14/2024
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown